Alert archive / Alabama / Frost Advisories in 2013

Frost Advisory 2, NWS Birmingham, AL

April 19, 201312 counties in Alabama

NWS Birmingham, AL issued this frost advisory at Apr 19, 2013, 1:26 PM CDT for 12 counties in Alabama. It took effect at Apr 20, 2013, 4:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2013, 1:26 PM CDT (18:26 UTC)
In effect from
Apr 20, 2013, 4:00 AM CDT
Expired
Apr 20, 2013, 8:00 AM CDT
In force
4 hr
Issued by
NWS Birmingham, AL

Counties Blount County, AL, Calhoun County, AL, Cherokee County, AL, Cleburne County, AL, Etowah County, AL, Fayette County, AL, Jefferson County, AL, Lamar County, AL, Marion County, AL, St. Clair County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 78 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2013-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2013-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
574 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
411 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

474 
WWUS74 KBMX 191826
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
126 PM CDT FRI APR 19 2013

...FROST POSSIBLE OVERNIGHT FOR THE COLDER VALLEYS OF NORTH
CENTRAL ALABAMA...

ALZ011-014-017-018-020-201300-
/O.NEW.KBMX.FR.Y.0002.130420T0900Z-130420T1300Z/
MARION-WINSTON-BLOUNT-ETOWAH-CHEROKEE-
INCLUDING THE CITIES OF...HAMILTON...DOUBLE SPRINGS...ONEONTA...
GADSDEN...CENTRE
126 PM CDT FRI APR 19 2013

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY. 

* TEMPERATURES...ARE EXPECTED TO FALL TO BETWEEN 33 AND 36 DEGREES
  BETWEEN 4 AM AND 8 AM ACROSS VALLEY AND SHELTERED LOCATIONS IN
  NORTH CENTRAL ALABAMA.

* IMPACTS...THE FROST WILL AFFECT SENSITIVE VEGETATION. TAKE
  PRECAUTIONS TONIGHT TO PROTECT OUTDOOR PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
849 
WWUS74 KBMX 200120
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
820 PM CDT FRI APR 19 2013

...FROST POSSIBLE OVERNIGHT FOR THE COLDER VALLEYS OF NORTH
CENTRAL ALABAMA...

ALZ012-013-015-019-021-024-026-201300-
/O.EXA.KBMX.FR.Y.0002.130420T0900Z-130420T1300Z/
LAMAR-FAYETTE-WALKER-CALHOUN-CLEBURNE-JEFFERSON-ST. CLAIR-
INCLUDING THE CITIES OF...SULLIGENT...VERNON...FAYETTE...JASPER...
ANNISTON...HEFLIN...BIRMINGHAM...HOOVER...PELL CITY...MOODY
820 PM CDT FRI APR 19 2013

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY. 

* TEMPERATURES...ARE EXPECTED TO FALL BETWEEN 33 AND 36 DEGREES
  FROM 4 AM TO 8 AM CDT ACROSS VALLEY AND SHELTERED LOCATIONS IN
  NORTH CENTRAL ALABAMA.

* IMPACTS...THE FROST WILL AFFECT SENSITIVE VEGETATION. TAKE 
  PRECAUTIONS TONIGHT TO PROTECT OUTDOOR PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ALZ011-014-017-018-020-201300-
/O.CON.KBMX.FR.Y.0002.130420T0900Z-130420T1300Z/
MARION-WINSTON-BLOUNT-ETOWAH-CHEROKEE-
INCLUDING THE CITIES OF...HAMILTON...DOUBLE SPRINGS...ONEONTA...
GADSDEN...CENTRE
820 PM CDT FRI APR 19 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
SATURDAY...

* TEMPERATURES...ARE EXPECTED TO FALL BETWEEN 33 AND 36 DEGREES
  FROM 4 AM TO 8 AM CDT ACROSS VALLEY AND SHELTERED LOCATIONS IN
  NORTH CENTRAL ALABAMA.

* IMPACTS...THE FROST WILL AFFECT SENSITIVE VEGETATION. TAKE 
  PRECAUTIONS TONIGHT TO PROTECT OUTDOOR PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Apr 19, 12:43 PM CDT, 43 minutes earlier.

Area forecast discussion, Apr 19, 12:43 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1243 PM CDT FRI APR 19 2013

.UPDATE...
FOR 18Z AVIATION.

&&

.DISCUSSION...

SURFACE COLD FRONT AND ASSOCIATED EMBEDDED THUNDERSTORMS HAVE PUSHED
EAST AND SOUTH AND WERE NOW INTO GEORGIA AND FLORIDA. IT APPEARS THE
850MB FRONT WAS NEAR MGM WITH RAIN SHOWERS AFFECTING AREAS SOUTH OF
A LINE FROM SOUTHERN LOWNDES COUNTY TO NORTHERN RANDOLPH COUNTY.
VERY WEAK ECHOES WERE INDICATED ON RADAR ACROSS NORTHERN CENTRAL
ALABAMA WHERE RESIDUAL MOISTURE EXIST ALOFT...JUST AHEAD OF THE
700MB TROUGH. TEMPS IN THE SOUTHEAST FELL RAPIDLY FROM THE MID 70S
INTO THE 50S AS THE FRONT PASSED...WITH SOME 40S SHOWING UP FARTHER
NORTH. ALREADY MADE AN ADJUSTMENT TO RAIN CHANCES AND TEMPS AND WILL
MAKE ANOTHER ONE AFTER THE 17Z OBS ARE INGESTED. TEMPS MAY INCREASE
A FEW DEGREES LATER THIS AFTERNOON...BUT NOT MUCH CHANGE OVERALL. A
COOL APRIL AFTERNOON IN STORE. HIGH RAIN CHANCES WILL REMAIN
SOUTHEAST BUT THE AMOUNTS SHOULD START TO TAIL OFF. SOME LOWER
CLOUDS WILL HANG AROUND AS THE 700MB TROUGH ROTATES THROUGH CENTRAL
ALABAMA THIS AFTERNOON...BUT SKIES SHOULD START CLEARING BY SUNSET
WEST AND OVERNIGHT SOUTHEAST.

UPDATE OUT SHORTLY.

75

&&

.AVIATION...
18Z TAF DISCUSSION.

POST-FRONTAL RAIN WILL CONTINUE ACROSS THE SOUTHEAST COUNTIES FOR AT
LEAST A FEW MORE HOURS...FOLLOWED BY A COUPLE HOURS OF POSSIBLE
LIGHT DRIZZLE. CIGS WILL CONTINUE TO SLOWLY RISE ACROSS THE NORTHERN
TERMINALS...HOPEFULLY BECOMING VFR BY 20Z OR SO. IMPROVEMENT IN CIGS
WILL BE DELAYED A BIT IN THE SOUTHEAST DUE TO THE LINGERING RAIN.
NORTHWESTERLY WINDS WILL REMAIN AROUND 10-12 KTS WITH GUSTS UP TO 20
KTS POSSIBLE THRU THE AFTN...THEN DECREASING TO LESS THAN 10 KTS
THIS EVENING AND OVERNIGHT. SKIES SHOULD EVENTUALLY CLEAR FROM WEST
TO EAST THRU THE EVENING HOURS. HOWEVER...MODELS TYPICALLY HAVE A
HARD TIME HANDLING POST-FRONTAL CLOUD COVER...SO BE PREPARED FOR
POSSIBLE CHANGES TO THE FORECAST.

LOW CONFIDENCE ON ANY PATCHY FOG DEVELOPMENT OVERNIGHT. WITH MOIST
GROUND CONDITIONS AND SOME POSSIBLE LINGERING MOISTURE IN THE
SOUTHEAST...SOME LIGHT PATCHY FOG COULD BE POSSIBLE CLOSER TO
SUNRISE SATURDAY.

19

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

75/19
Hazardous weather outlook, Apr 19, 12:50 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1250 PM CDT FRI APR 19 2013

ALZ011>015-017>050-201800-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1250 PM CDT FRI APR 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 19, 10:24 AM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1024 AM CDT FRI APR 19 2013

ALZ048-191545-
RUSSELL AL-
1024 AM CDT FRI APR 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RUSSELL COUNTY UNTIL 1045
AM CDT...

AT 1025 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PHENIX CITY TO LAKEPOINT
RESORT STATE PARK...AND MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  UCHEE CREEK...
  FORT MITCHELL ACTIVITY CENTER...

&&

LAT...LON 3221 8493 3222 8497 3220 8496 3213 8505
      3206 8505 3206 8518 3247 8511 3247 8507
      3251 8506 3251 8500 3246 8499 3244 8496
      3233 8500 3231 8494 3225 8489
TIME...MOT...LOC 1525Z 244DEG 39KT 3247 8501 3202 8509

75
Special weather statement, Apr 19, 10:25 AM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1025 AM CDT FRI APR 19 2013

ALZ050-191600-
BARBOUR AL-
1025 AM CDT FRI APR 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BARBOUR COUNTY UNTIL
1100 AM CDT...

AT 1025 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR RICHARDS CROSSROADS...OR 13 MILES SOUTHWEST OF
EUFAULA...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
OSCO AROUND 1035 AM CDT.
EUFAULA AROUND 1045 AM CDT.
LAKEPOINT RESORT STATE PARK AROUND 1050 AM CDT.

&&

LAT...LON 3165 8558 3192 8531 3207 8507 3206 8505
      3197 8506 3195 8508 3194 8508 3190 8511
      3189 8513 3177 8513 3177 8515 3170 8527
      3170 8541 3166 8541
TIME...MOT...LOC 1526Z 235DEG 32KT 3180 8529

75
Local storm report, Apr 19, 1:17 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
117 PM CDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 AM     TSTM WND DMG     E PHENIX CITY           32.47N 85.01W
04/19/2013                   RUSSELL            AL   BROADCAST MEDIA

            TREE DOWN ON HOUSE OFF 11TH AVENUE IN PHENIX CITY. WINDS
            WERE ESTIMATED AT 40 TO 50 MPH.

&&

AG

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 10:32 PM CDTSpecial Weather StatementBMXLamar, Pickens43 min
Apr 18, 10:56 PM CDTSpecial Weather StatementBMXMarion49 min
Apr 18, 11:15 PM CDTSpecial Weather StatementBMXPickens45 min
Apr 18, 11:55 PM CDTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 28 more8 hr
Apr 18, 11:58 PM CDTSpecial Weather StatementBMXWalker47 min
Apr 19, 12:46 AM CDTSpecial Weather StatementBMXWalker44 min
Apr 19, 1:40 AM CDTSpecial Weather StatementBMXBlount, Jefferson50 min
Apr 19, 10:24 AM CDTSpecial Weather StatementBMXRussell21 min
Apr 19, 10:25 AM CDTSpecial Weather StatementBMXBarbour35 min

Nearby

Frost Advisories in Alabama, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.